I am experiencing PVCs, probably brought on by Thyroid medicine I started about a month ago (Levoxyl). I stopped the meds but the PVCs are still around. My thyroid readings were only slightly low but my doctor thought the meds might have a side benefit of helping me lose weight. I have had two episodes of PVCs previously, many years ago and both resolved in about a week. I have been using a CPAP machine for about 10 years but have noticed that my use of the machine makes the PVCs noticably worse. They go from one every 10 or 15 minutes to 5 or 6 each minute. I am afraid to go to sleep with it on, and have been sleeping without it. This leaves me sleepy and also aggrivates the PVCs as well, although not as much as using the CPAP does. The PVCs are so bad when I use the machine I am afraid they will turning into something more serious. I don't know what to do.
Gee, Dave, this is a problem! Sleep apnea would cause lower oxygen levels, which in themselves CAUSE PVC's. And lack of sleep certainly does trigger more PVC's. There must be something else going on, so I would call my my sleep doc if I were you or at least my PCP asap. Btw, a low TSH means the thyroid is too active. An underactive thyroid causes the TSH to rise. In any event, you still have to sleep with the CPAP on. Have you checked to make sure everything is hooked up correctly? Nothing is loose and causing you to rebreathe CO2?
Maggie - thanks for your insights. I was probably mis-stating the thyroid information. My doctor said it was a slightly underactive thyroid, so whatever reading causes that diagnosis is what it was. I couldn't go another night with out CPAP so I put it on last night and tried to remain relaxed. It worked. I think I was so upset by the PVCs that anxiety itself was making things worse. The other thing I have begun to think about is the vegas nerve which, from what I read, has involvement with the stomach, the heart and the thyroid, among other things. I'm wondering if the thyroid issues touched up the vegas nerve and produced PVCs somehow as a side effect. I am going to be doing some more research into that (although I vigorously try to avoid diagnosing myself!).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.